Got To Get Off The Meth!

My wife sent me this link recently.

http://robbwolf.com/2012/04/23/battling-rheumatoid-arthritis-paleo-diet/

A very interesting read from someone who is using paleo to deal with arthritis. Interesting for me as the story of her journey (there you go, I’ve used that word) was similar to mine. I recognised some of the things I’ve been through and I like Robb Wolf – it was his book that started me thinking differently about what I eat. Try it – The Paleo Solution. It has changed my life!

What pissed me off a wee bit was the way she made Methotrexate look really bad, dangerous, toxic, scary and generally so awful that it’ll kill you! This is all a bit of scare mongering, really, and I don’t think it’s all that clever or creative to just copy the information card that comes with the stuff. Have some bloomin’ imagination!

Most people on Methotrexate don’t have any issues at all – like me. Patients are monitored so closely that, if anyone does have a reaction, they’re off it before you can say “cancer inducing Anti-TNF therapy is much worse.”

I’m on both. I am supposed to give myself an injection of 25mg Methotrexate and one of 40mg Adilamumab (Anti-TNF bad stuff) every week. The latter is the drug I really want to stop taking. Why? Anti-TNF drugs are brilliant, they work and Adilamumab really works for me BUT they’re new, they’ve not been around long enough for anyone to really understand the effects of long term use. There have been some reports of melanoma in patients taking Anti-TNF. That’s why. My surgeon, the guy that looks after my dodgy hip, calls it poison and I am inclined to agree with him.

Now, I said earlier that I’m supposed to be taking my drugs once a week. Well, I have lapsed a bit. Since the end of April 2012, I’ve injected four times. Pretty much once every five weeks. The last one was a disaster – I’ll tell you why in a minute!

My diet is working. There is no doubt. It’s been a year since I started. I’ve not always been strict with myself and I have suffered for those times. I’ve lost weight, gained muscle, inflammation is slowly disappearing, I feel strong, I have stamina. I feel much better than I have done in years. I don’t suffer from my annual post winter chest infection and the amount of time I spend away from work due to health problems has fallen sharply.

So, what was the disaster? I had gone for 6 weeks without an injection. Some days my feet were sore so I’d say, “I’ll inject this weekend.” Then my feet would get better and I wouldn’t. Then my fingers would feel bad for a couple of days and I’d say, “I’ll inject this weekend.” Then my fingers would get better and I wouldn’t do it.

My band were playing a gig two weekends ago. It was one of those gigs where we wanted to do well, put on a good show, people may be there who want to book us again. I had sore wrists and my feet were a bit painful (nothing too bad) and I hadn’t been that strict with my diet. Dick!

So, 2 days before the gig I took my injections. Big mistake. I should have just let my body recover naturally as it had done countless times before. What happened was a horrible reaction to the poison (my surgeon would be proud) that I was pumping into myself. I had stomach cramps, cold sweats and only just made it through the gig. I had a day off work on the Monday because I felt so bad.

Oh, the irony! No drugs, feel great! Have drugs, feel like pish! I think my system is so clean that any form of artificial anything gives me an extreme reaction. Now, I’ll probably have to test this out again soon – not looking forward to that but, in the interests of science, “I’ll roll up my sleeve” (Renton, Trainspotting).

So, is my wife right? Do I need to “get off the meth?” Oh yes indeed and, more so, off the Anti-TNF and I’d like to have that done by the end of the year.

This stuff is poison after all.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s